Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 39, NWS Quad Cities, IA

March 6, 20174 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 6, 2017, 11:13 PM CST for 4 counties in Illinois. It was in force for 77 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 11:13 PM CST (05:13 UTC)
Expired
Mar 7, 2017, 12:30 AM CST
In force
77 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Bureau County, IL, Henry County, IL, Putnam County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 11:20 PM CSTTSTM WND GST 60Whiteside County Airpor, ILDELAYED REPORT. FROM AWOS.
Mar 7, 12:07 AM CSTTSTM WND DMG1 W Hennepin, ILDELAYED REPORT FROM CO-OP OBSERVER. TIME ESTIMATED FROM RADAR. TOP OF A LARGE CEDAR TREE AND SEVERAL 2 INCH DIAMETER BRANCHES FROM A LOCUST TREE DOWN IN YARD.
Mar 7, 12:07 AM CSTTSTM WND DMGHennepin, ILTIME ESTIMATED - TOP OF A LARGE CEDAR TREE AND SEVERAL 2 INCH BRANCHES FROM A LARGE LOCUST TREE BLEW DOWN IN THE HIGH WIND
Mar 7, 12:07 AM CSTTSTM WND DMGHennepin, ILNUMEROUS TREES DOWN ON STATE ROUTE 26 ACROSS THE COUNTY. TIME ESTIMATED FROM RADAR.
Mar 7, 12:14 AM CSTTORNADON Ladd, IL
Mar 7, 12:16 AM CSTTSTM WND DMG1 Nnw Mc Nabb, ILMULTIPLE POWER POLES BROKEN ABOUT HALF WAY UP AT 1300E AND 600N. TIME ESTIMATED FROM RADAR
Mar 7, 12:16 AM CSTTSTM WND DMGW Mc Nabb, ILPOWER LINE DOWN JUST WEST OF MC NABB ON THE MC NABB BLACKTOP. TIME ESTIMATED FROM RADAR.
Mar 7, 12:17 AM CSTTSTM WND DMGMc Nabb, ILNUMEROUS TREES DOWN ON STATE ROUTE 89 ACROSS THE COUNTY. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 8:52 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 407 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
407 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WUUS53 KDVN 070513
SVRDVN
ILC011-073-155-195-070630-
/O.NEW.KDVN.SV.W.0039.170307T0513Z-170307T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1113 PM CST MON MAR 6 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Putnam County in north central Illinois...
  Eastern Whiteside County in northwestern Illinois...
  Henry County in northwestern Illinois...
  Bureau County in north central Illinois...

* Until 1230 AM CST

* At 1112 PM CST, severe thunderstorms were located along a line
  extending from Coleta to Emerson to near Hooppole to near Woodhull,
  moving east at 55 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Trained weather spotters. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Sterling, Kewanee, Rock Falls, Princeton, Cambridge, Hennepin,
  Geneseo, Spring Valley, Galva, Henry, Prophetstown, DePue,
  Granville, Walnut, Ladd, Wyanet, Atkinson, Sheffield, Annawan and
  Tiskilwa.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 16 and 72.
 Interstate 74 in Illinois between mile markers 31 and 33.
 Interstate 88 between mile markers 27 and 44.
 Interstate 180 between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across eastern Iowa. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows! 

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

&&

A tornado watch remains in effect until 400 AM CST for north central
and northwestern Illinois.

LAT...LON 4110 8936 4115 8933 4115 8964 4123 8964
      4123 8987 4115 8987 4115 9036 4150 9019
      4180 8988 4193 8987 4193 8963 4159 8963
      4158 8917 4110 8916
TIME...MOT...LOC 0512Z 257DEG 49KT 4189 8978 4180 8976 4148 8998 4112
9029

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Gibbs
5 follow-up statements
506 
WWUS53 KDVN 070539
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1139 PM CST MON MAR 6 2017

ILC011-073-155-195-070630-
/O.CON.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Putnam IL-Whiteside IL-Henry IL-Bureau IL-
1139 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR PUTNAM...EASTERN WHITESIDE...EASTERN HENRY AND BUREAU COUNTIES...

At 1138 PM CST, severe thunderstorms were located along a line
extending from near Sterling to near Deer Grove to near Hooppole to
near Elmira, moving east at 25 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Sterling, Kewanee, Rock Falls, Princeton, Hennepin, Spring Valley,
Galva, DePue, Granville, Walnut, Ladd, Wyanet, Atkinson, Sheffield,
Annawan, Tiskilwa, Tampico, La Moille, Dalzell and Buda.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 26 and 72.
 Interstate 88 between mile markers 37 and 44.
 Interstate 180 between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

&&

A tornado watch remains in effect until 400 AM CST for north central
and northwestern Illinois.

LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
      4115 8963 4122 8963 4122 8964 4123 8964
      4123 8987 4115 8987 4115 9016 4150 9001
      4177 8976 4192 8972 4192 8963 4159 8963
      4159 8962 4158 8962 4157 8917 4110 8916
TIME...MOT...LOC 0538Z 268DEG 22KT 4183 8959 4164 8961 4147 8982 4117
8991

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

RP Kinney
160 
WWUS53 KDVN 070553
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1153 PM CST MON MAR 6 2017

ILC073-070603-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Henry IL-
1153 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENRY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

A tornado watch remains in effect until 400 AM CST for north central
and northwestern Illinois.

LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
      4115 8963 4122 8963 4122 8964 4123 8964
      4123 8985 4147 8977 4168 8973 4176 8963
      4159 8963 4159 8962 4158 8962 4157 8917
      4110 8916
TIME...MOT...LOC 0553Z 257DEG 38KT 4174 8972 4145 8958 4125 8964 

$$

ILC011-155-195-070630-
/O.CON.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Putnam IL-Whiteside IL-Bureau IL-
1153 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR PUTNAM...SOUTHEASTERN WHITESIDE AND BUREAU COUNTIES...

At 1153 PM CST, severe thunderstorms were located along a line
extending from near Rock Falls to near Wyanet to near Bradford,
moving east at 45 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Granville, Walnut, Ladd,
Wyanet, Sheffield, Tiskilwa, La Moille, Dalzell, Buda, Bureau
Junction, McNabb, Deer Grove, Putnam, Mark, Ohio and Cherry.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 40 and 72.
 Interstate 180 between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 400 AM CST for north central
and northwestern Illinois.

LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
      4115 8963 4122 8963 4122 8964 4123 8964
      4123 8985 4147 8977 4168 8973 4176 8963
      4159 8963 4159 8962 4158 8962 4157 8917
      4110 8916
TIME...MOT...LOC 0553Z 257DEG 38KT 4174 8972 4145 8958 4125 8964 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
665 
WWUS53 KDVN 070601
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1201 AM CST TUE MAR 7 2017

ILC195-070610-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Whiteside IL-
1201 AM CST TUE MAR 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE COUNTY
IS CANCELLED...

The storms which prompted the warning have weakened. Therefore the 
warning has been cancelled.

A tornado watch remains in effect until 400 AM CST for north central
Illinois.

LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
      4115 8963 4122 8963 4122 8964 4141 8964
      4158 8959 4157 8917 4110 8916
TIME...MOT...LOC 0600Z 274DEG 57KT 4159 8946 4136 8944 4116 8950 

$$

ILC011-155-070630-
/O.CON.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Putnam IL-Bureau IL-
1201 AM CST TUE MAR 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR PUTNAM AND BUREAU COUNTIES...

At 1200 AM CST, severe thunderstorms were located along a line
extending from 7 miles east of Walnut to Princeton to 8 miles
northwest of Henry, moving east at 65 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Granville, Walnut, Ladd,
Wyanet, Tiskilwa, La Moille, Dalzell, Bureau Junction, McNabb,
Putnam, Mark, Ohio, Cherry, Malden, Seatonville and Magnolia.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 48 and 72.
 Interstate 180 between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 400 AM CST for north central
Illinois.

LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
      4115 8963 4122 8963 4122 8964 4141 8964
      4158 8959 4157 8917 4110 8916
TIME...MOT...LOC 0600Z 274DEG 57KT 4159 8946 4136 8944 4116 8950 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
704 
WWUS53 KDVN 070619
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1219 AM CST TUE MAR 7 2017

ILC011-155-070630-
/O.CON.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Putnam IL-Bureau IL-
1219 AM CST TUE MAR 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR PUTNAM AND EASTERN BUREAU COUNTIES...

At 1219 AM CST, severe thunderstorms were located along a line
extending from 7 miles northeast of La Moille to Dalzell to near
McNabb, moving east at 55 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Hennepin, Spring Valley, DePue, Granville, Ladd, La Moille, Dalzell,
McNabb, Mark, Cherry, Seatonville, Magnolia, Standard, Arlington,
Hollowayville, Spring Valley Airport, Zearing, Ottville, Van Orin and
Florid.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 64 and 72.
 Interstate 180 near mile marker 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 400 AM CST for north central
Illinois.

LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
      4115 8937 4135 8934 4157 8936 4157 8917
      4110 8916
TIME...MOT...LOC 0619Z 259DEG 49KT 4163 8922 4137 8919 4112 8927 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
905 
WWUS53 KDVN 070626
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1226 AM CST TUE MAR 7 2017

ILC011-155-070635-
/O.EXP.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Putnam IL-Bureau IL-
1226 AM CST TUE MAR 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM AND EASTERN BUREAU
COUNTIES WILL EXPIRE AT 1230 AM CST...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

A tornado watch remains in effect until 400 AM CST for north central
Illinois.

LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
      4115 8937 4135 8934 4157 8936 4157 8917
      4110 8916
TIME...MOT...LOC 0625Z 257DEG 49KT 4165 8912 4139 8909 4114 8917 

$$

RP Kinney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 5 hours 29 minutes earlier.

Area forecast discussion, Mar 6, 5:44 PM CST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
544 PM CST Mon Mar 6 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 326 PM CST Mon Mar 6 2017

Deep 980 mb surface low was located just south of Grand Forks, ND.
Extending from the low was a dryline through eastern NE all
the way to West TX, with a cold front not too far behind the
dryline. Convection over far eastern NE into western IA has
rather quickly evolved into a QLCS, with several reports of
marginal severe hail around 1 inch and damaging winds to 60 mph
with these storms... an idea of the threat that exists here
this evening. Tornado watch 61 issued earlier covers a good
portion of Iowa and extends as far east as roughly a Manchester
to Fairfield line until 10 pm.

&&

.SHORT TERM...(Tonight)
ISSUED AT 326 PM CST Mon Mar 6 2017

Hi-res convecting allowing models have been pretty consistent on
depicting a broken line of storms sweeping across the area
from west to east after 6 pm through midnight ahead of the cold
front as it overtakes the dryline. A corridor of at least
moderate instability (SBCAPE to around 1000 J/kg) and strong deep
layer shear (0-6km 50-60 kts) will surge into the cwa prior to
the arrival of the storms supportive of a severe threat with
storms capable of wind gusts to 70 mph and hail to around quarter
size. Given the strong environmental shear aided by strengthening
low level jet will also come a threat for tornadoes, mainly
along the leading edge of any line segments with favorable
orientation of 0-3km shear vector to storm motion or with any
backing of surface winds aided by mesoscale processes. Storms
will be moving quite fast at likely around 50 mph or higher making
for much less reaction time, thus imperative to have that action
plan ironed out now ahead of the storms arriving this evening.

.LONG TERM...(Tuesday through Monday)
ISSUED AT 326 PM CST Mon Mar 6 2017

Forecast focus on very high winds and extreme/dangerous grass fire
conditions for Tuesday and Wednesday. Otherwise, major pattern
change with winter roaring back with the potential for several
snowstorms within the next 10 days.

Tuesday through Wednesday: Intense cyclone (968 mb) will be slowly
tracking from near Winnipeg, Manitoba to Hudson Bay during this time
frame. Tight gradient around this cyclone will bring very strong
winds to the cwa. On Tuesday, there is very deep mixing to about 500
mb which will tap 40-50 knot winds at the top of the mixed layer
with excellent downward momentum transfer. West winds should be
sustained at 25 to 35 mph with gusts to around 45 mph, possibly to
50 mph. These values should also occur on Wednesday. Later shifts
will need to consider at least a wind advisory, if not a high wind
warning in some portions of the cwa. Decided not to issue a high
wind watch or wind advisory yet due to the severe weather threat to
deal with this evening. Maximum temperatures on Tuesday will be in
the 50s, with highs on Wednesday in the 40s north and 50s south.
There will also be an extreme grass fire risk Tuesday and Wednesday
during the afternoon. See fire weather section below.

Convection Tuesday afternoon: Have added isolated thunder in our
north half due to very steep low level lapse rates (8c/km) and very
cold air aloft (-33c at 500 mb). Inverted-V shown on forecast
soundings would promote enhanced surface winds if a shallow storm
can develop, in addition to the very strong gradient winds.

Thursday: Starting to turn cooler as 1050 mb high begins building
out of western Canada. Northeast winds of around 10 mph will be over
the cwa with maximum temperatures in the 40s north and 50 south.

Friday through the weekend: Anytime you have a very intense cyclone
you know a major pattern change will take place. 850 mb temperatures
of -40c were noted in northwest Canada and this very cold airmass
will settle southward across the northern United States.  A storm
system is expected to track from southern KS to the mid Atlantic
states Friday night and Saturday, on the leading edge of the arctic
air. This has the potential to spread accumulating snow across much
of the cwa with highs in the 30s. However, it is too early for exact
amounts. Sunday should be dry with high pressure over the cwa.

Early next week: A clipper system looks to spread more accumulating
snow in our northern cwa, with a cold rain in our south. However,
low confidence a week away in regards to the track/intensity of this
system. Also, low confidence in temperatures depending on snow
cover.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 538 PM CST Mon Mar 6 2017

A fast moving cold front will pass through the terminals between 07/02Z
and 07/04Z. Expect a period of MVFR/IFR conditions in brief heavy rain
and wind gusts over 40 MPH. After the line passes, skies will clear
with westerly winds of 15 to 30 MPH. South winds of 20 to 35 MPH will
occur until the front passes.

&&

.FIRE WEATHER...
Issued at 326 PM CST Mon Mar 6 2017

Grassland Fire Danger Index values will be in the extreme category
for Tuesday and Wednesday, during the afternoon hours.

Dry vegetation combined with low humidity values and windy
conditions will result in an extreme risk of grass fires Tuesday and
Wednesday. Rainfall this evening will moisten the ground somewhat
but sunshine, low humidity, and very windy conditions on Tuesday
will quickly dry out the ground.

Winds Tuesday and Wednesday are expected to gust up to 45 mph,
possibly to 50 mph. Minimum relative humidity levels both days are
forecast to be 20 to 30 percent, with temperatures in the 50s. Any
grass fire would quickly get out of control.

Did consider a fire weather watch for the entire cwa but due to this
evenings severe weather threat decided to wait. Conditions certainly
seem extreme for later shifts to issue a red flag warning.

&&

.HYDROLOGY...
Issued at 326 PM CST Mon Mar 6 2017

The overall trend of the Mississippi River forecasts has been
slightly lower. The current forecasts for minor flooding at most
points on the Mississippi River between L&D 15 and Burlington, IA do
take into account predicted rainfall this afternoon and evening. Due
to the fast movement of the storms this evening rainfall should have
little to no effect on river levels for areas that have already
crested and minimal effects for those areas that are at or
downstream of the crest.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...McClure
SHORT TERM...McClure
LONG TERM...Haase
AVIATION...Nichols
FIRE WEATHER...Haase
HYDROLOGY...Haase
Hazardous weather outlook, Mar 6, 4:01 AM CST, 19 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities Ia IL
401 AM CST Mon Mar 6 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
401 AM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Light precipitation and increasing low level moisture will help
to limit the fire weather threat today. However, a south wind
gusting near 40 mph and abundant dry fuels suggest any grass fires
that do develop would spread rapidly.

Isolated thunderstorms are possible this afternoon, with
widespread thunderstorms this evening. Expect scattered severe
storms, with the highest risk between 7 pm and midnight. The
primary threats are damaging winds around 70 mph and isolated
tornadoes. The secondary threat is hail up to quarter size.

Minor flooding is occurring or forecast on portions of the
Mississippi River. Please see the latest Flood Statements and
Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Winds will gust up to 45 mph Tuesday and up to 40 mph on Wednesday.

The strong winds combined with low humidity levels will result in a
very high risk of uncontrolled grass fires Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 7 pm and midnight
tonight.

RP Kinney/08

In the hours before

Local storm report, Mar 6, 10:49 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1049 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             KEITHSBURG              41.10N 90.94W
03/06/2017  E0.25 INCH       MERCER             IL   TRAINED SPOTTER

&&

GROSS
Local storm report, Mar 6, 10:53 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1053 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TORNADO          4 SSE GRAND MOUND       41.77N 90.61W
03/06/2017                   CLINTON            IA   TRAINED SPOTTER

            SPOTTER ON HWY 30 BETWEEN GRAND MOUND AND CALUMUS LOOKING
            SOUTHEAST.

&&

GROSS
Local storm report, Mar 6, 10:55 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HAIL             2 E WEST POINT          40.26N 91.15W
03/06/2017  E0.50 INCH       HANCOCK            IL   TRAINED SPOTTER

&&

GROSS
Local storm report, Mar 6, 10:56 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     1 NW WILLIAMSTOWN       41.58N 91.75W
03/06/2017                   JOHNSON            IA   TRAINED SPOTTER

            ROLL DOOR OFF OF SHOP BUILDING.

&&

GROSS
Local storm report, Mar 6, 10:59 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TSTM WND GST     CLINTON MUNICIPAL AIRPO 41.83N 90.33W
03/06/2017  M54 MPH          CLINTON            IA   AWOS

&&

GROSS
Local storm report, Mar 6, 11:03 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             5 SW MACOMB             40.42N 90.76W
03/06/2017  E0.25 INCH       MCDONOUGH          IL   TRAINED SPOTTER

&&

PETERS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 9:52 PM CSTSevere Thunderstorm WarningDVNMercer, Rock Island83 min
Mar 6, 9:56 PM CSTSevere Thunderstorm WarningDVNJo Daviess64 min
Mar 6, 10:10 PM CSTTornado WarningDVNRock Island24 min
Mar 6, 10:13 PM CSTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren77 min
Mar 6, 10:26 PM CSTSevere Thunderstorm WarningDVNBureau, Henry, Rock Island, Whiteside49 min
Mar 6, 10:39 PM CSTSevere Thunderstorm WarningDVNCarroll, Stephenson, Whiteside67 min
Mar 6, 10:44 PM CSTTornado WarningDVNHancock, Henderson, McDonough, Warren31 min
Mar 6, 10:46 PM CSTTornado WarningDVNCarroll20 min
Mar 6, 10:56 PM CSTTornado WarningDVNCarroll, Whiteside27 min
Mar 6, 10:58 PM CSTTornado WarningDVNHenry, Mercer32 min
Mar 7, 12:08 AM CSTTornado WarningDVNBureau, Putnam17 min
Mar 7, 3:32 AM CSTRed Flag WarningDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more14 hr
Mar 7, 3:37 AM CSTWind AdvisoryDVNCarroll, Jo Daviess, Stephenson12 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.